Hail, Franklin
- When
- April 27, 12:57 PM CST
- Where
- Franklin County, 5.06 mi NE of Franklin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -98.880
Isolated to scattered severe thunderstorms raked across portions of South Central Nebraska on this Sunday afternoon, resulting in not only several reports of large hail and damaging winds, but also Nebraska's first three tornadoes of 2014. Fortunately, these tornadoes were of the weak and brief variety (rated EF-0) and resulted in no reports of damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Isolated to scattered severe thunderstorms raked across portions of South Central Nebraska on this Sunday afternoon, resulting in not only several reports of large hail and damaging winds, but also Nebraska's first three tornadoes of 2014. Fortunately, these tornadoes were of the weak and brief variety (rated EF-0) and resulted in no reports of damage. The first tornado touched down shortly before 230 PM CDT in far northern Franklin County near Upland. The other two tornadoes occurred a few hours later between 430-530 PM, associated with the strongest, most organized supercell storm of the day as it tracked north through the far eastern counties of the local area. One of these tornadoes touched down north of Bradshaw in York County and the other in west-central Polk County several miles west-northwest of Osceola. As for hail reports, the majority of them originated from western Thayer and Fillmore and northern Adams counties, including some stones up to golf ball size. There were only a few reports of marginally severe winds, highlighted by a measured 62 MPH gust near Wood River.
All strong to severe thunderstorms within the 24-county area occurred between 12-6 PM CDT in association with a seasonably classic and powerful, vertically-stacked low pressure system migrating northeastward into South Central Nebraska. All severe storms also concentrated east and northeast of a Lexington-Franklin line, as the far southwestern counties were spared due to the passage of a well-defined, northward-drifting surface dryline and occluding cold front. There were essentially two primary areas and modes of severe storm development. The first, which accounted for most of the day's thunderstorm activity, consisted of a broken arc of storms lifting north across mainly central and west-central portions of the area. Several individual cells within this arc drifted northwestward in sync with the counter-clockwise circulation of the parent low. The initial development got going over Dawson County between 12-1 PM CDT, but these storms yielded no reports of severe weather before departing the local area into Custer and Lincoln counties. Following a brief lull, the second and more dominant arc of convection flared up generally along an axis running from eastern Dawson to Webster counties between 130 PM and 3 PM CDT, during which time the first tornado occurred near Upland. Eventually, the eastern-most cells in the arc became the most intense as they lifted north-northwest, resulting in several hail reports along a path through counties including Adams, Hall and Sherman between 330 PM and 5 PM CDT before weakening and eventually departing the local area to the north. Meanwhile, the second primary area/mode of severe weather developed farther east, and revolved around an isolated supercell that developed over southwestern Thayer County around 230 PM CDT and then drifted almost due north for the next several hours, finally departing the local area out of far eastern Nance and Merrick counties around 6 PM CDT. This lone supercell produced both the York and Polk County tornadoes, along with several hail reports. Just to the east of this main supercell of the day, another briefly-severe storm affected far eastern York County around 5 PM CDT. All strong-severe convection vacated the entire 24-county area by around 6 PM CDT, leaving behind only lingering stratiform rain in western counties under the core of the mid level low.
On the synoptic scale, the day began with a deep, vertically stacked closed low centered over central portions of the Kansas-Colorado border area as its 984 millibar surface low started to occlude. By early afternoon, severe storm development in South Central Nebraska focused within a corridor of steep low level lapse rates under the mid-level dry slot, with the southwestern extent of storm development defined by the leading edge of the northward-drifting occluded front/dryline. By late afternoon, the deep low had migrated to near McCook, allowing the surface front to push northward through all of South Central and ending the severe threat. Ahead of this occluded front/sharp dryline, surface-based CAPE climbed to around 1000 J/kg in an environment featuring surface dewpoints in the mid-upper 50s F. Behind the boundary, dewpoints quickly crashed into the 30s F.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 27, 11:59 AM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1259 PM CDT SUN APR 27 2014
.MESOSCALE DISCUSSION...
ISSUED AT 1259 PM CDT SUN APR 27 2014
THE COLD FRONT CURRENT EXTENDS FROM LEXINGTON-FRANKLIN-BELOIT KS.
TOR WATCH HAS BEEN ISSUED FOR ALL AREAS N OF THE FRONT.
AND WHAT IS DISCONCERTING IS THAT THE FRONT IS QUASI-STATIONARY.
THE ANVIL CIRRUS FROM MORNING TSTMS OVER ERN NEB/KS HAS RAPIDLY
THINNED. THE STATIONARITY OF THE FRONT MEANS A LONGER WINDOW OF
OPPORTUNITY FOR SEVERE STORMS.
VISIBLE SATELLITE SHOWS INCREASING CU DEVELOPMENT ALONG THE
FRONT. WE HAVE ALREADY SEE SOME STORMS DEVELOP. MUCAPE IS
CURRENTLY 500-1000 J/KG AND FURTHER INSOLATION WITH DEWPOINTS WELL
INTO THE 50S MEANS FURTHER DESTABILIZATION. THE 17Z RAP SUGGESTS
CAPE WILL PEAK 1200-2000 J/KG. WITH MORE THAN ADEQUATE SHEAR...THE
ENVIRONMENT WILL ONLY BECOME MORE FAVORABLE FOR SEVERE TSTMS.
BE ALERT FOR ABNORMAL STORM MOVEMENT IN OUR WARNINGS /TO THE N OR
NW/. THESE STORMS WILL BE RACING 45-55 MPH. THAT MEANS YOUR
OPPORTUNITY TO RESPOND TO THREATENING WX WILL BE REDUCED.
ADDITIONAL STAFFING HAS ARRIVED.
PLEASE FOLLOW ALL WARNINGS/STATEMENTS FROM THIS OFFICE AND WE WILL
CONT TO PROVIDE MESOSCALE UPDATES VIA THIS PRODUCT AS THE EVENT
UNFOLDS...TIME PERMITTING.
STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOW BE ACTIVATED.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT SUN APR 27 2014
THERE ARE NUMEROUS FORECAST CONCERNS TODAY INCLUDING THE POTENTIAL
OF SEVERE THUNDERSTORMS...ALONG WITH HEADLINES FOR NON-
THUNDERSTORM WINDS AND FIRE WEATHER.
SEVERE THUNDERSTORMS...THE SEVERE THUNDERSTORM THREAT WAS THE
PRIMARY THREAT FOCUSED ON IN THIS FORECAST PACKAGE. FORECAST
MODELS HAVE REALLY COME INTO RATHER GOOD AGREEMENT WHEN IT COMES
TO THE PROJECTED LOCATION OF THE BIG SYNOPTIC FEATURES TODAY
INCLUDING THE SFC AND UPPER LOW POSITION ALONG WITH THE DRY LINE.
HOW EXACTLY CONVECTION WILL ORGANIZE AND FORM WITH REGARD TO
LOCATION AND TIMING DOES VARY FROM MODEL TO MODEL...BUT THERE IS A
DECENT CONSENSUS THAT IS BUILDING.
AS FOR THE BIG FEATURES...THE UPPER 500MB LOW WILL SWING ACROSS
NORTHWESTERN KANSAS WITH THE SFC LOW JUST TO ITS NORTH OVER
SOUTHWEST NEBRASKA. A DRY LINE WILL EXTEND IN AN ARC FROM NEAR
THE SFC LOW TOWARDS THE SOUTHEAST AND LIFT NORTHEAST THROUGH THE
DAY. THERE WILL BE A FAIRLY DECENT SIZED WARM SECTOR THAT WILL
INCLUDE THE NORTHEASTERN HALF OF OUR FORECAST AREA AND MUCH OF
EASTERN NEBRASKA. RECENT MODEL RUNS HAVE BEEN SLOWING THE DRY LINE
DOWN THIS AFTERNOON.
SOME THUNDERSTORMS ARE ALREADY ONGOING THIS MORNING TO OUR SOUTH
AND EXPECT THUNDERSTORM ACTIVITY WILL CONTINUE TO PICK UP THROUGH
THE MORNING WITH THE BEST CHANCE OF SEVERE THUNDERSTORMS ACROSS
OUR AREA BETWEEN 11 AM AND 5 PM. THERE MAY BE MORE THAN ONE ROUND
OF THUNDERSTORMS ACROSS OUR NORTHEASTERN ZONES AS THUNDERSTORMS
FORM NEAR THE DRY LINE AND THEN MOVE OFF THE DRY LINE INTO THE
WARM SECTOR WITH THIS SCENARIO POSSIBLY REPEATING ITSELF. THE
GREATEST THREAT OF SEVERE WEATHER ACROSS OUR FORECAST AREA WILL BE
ALONG AND NORTH OF THE DRY LINE...WHICH BY AROUND MID DAY SHOULD
EXTEND FROM LEXINGTON...TO MINDEN...TO NELSON NEBRASKA.
THUNDERSTORMS WILL BE MOVING NORTHERLY AT AROUND 40 TO 60
MPH...BUT COULD EVEN TRACK A LITTLE NORTHWESTERLY ACROSS OUR
WESTERN FORECAST AREA IN CLOSER PROXIMITY TO THE SFC LOW.
ALL FORMS OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE TODAY. THIS IS A BIG SPRING
STORM SYSTEM WITH A LOT OF WIND SHEAR AND AT LEAST MODEST
INSTABILITY WITHIN THE WARM SECTOR. TORNADOES MAY COME FROM LESS
THAN CLASSIC LOOKING SUPERCELLS INCLUDING SOME LOWER TOPPED
SMALLER SUPERCELLS LOCATED CLOSE TO THE UPPER LOW AND THERE IS
EVEN THE POTENTIAL OF SOME NON-MESOCYCLONE/LANDSPOUT TORNADOES
GIVEN THE STEEP LAPSE RATES ALONG THE DRY LINE. SPOTTERS SHOULD
BE READY FOR ACTIVATION TODAY.
WIND ADVISORY...THE LAPSE RATES ARE DRY ADIABATIC ALL THE WAY TO
700 MB THIS AFTERNOON BEHIND THE DRY LINE AND EXPECT STRONG
MIXING...WHICH WILL BRING DOWN STRONGER WINDS FROM ALOFT. MODEL
GUIDANCE VALUES ARE GENERALLY JUST BELOW WIND ADVISORY
THRESHOLDS...BUT HAVE BUMPED UP THE WINDS ABOVE MODEL GUIDANCE
ACROSS SOME OF OUR KANSAS COUNTIES GIVEN THE STEEP LAPSE RATES AND
HAVE ISSUED A WIND ADVISORY. THIS WIND ADVISORY MAY NEED TO BE
EXPANDED FURTHER NORTHWARD TODAY.
FIRE WEATHER...SEE FIRE WEATHER SECTION BELOW.
TONIGHT...THINGS SHOULD REALLY QUIET DOWN BY LATE EVENING AS THE
INSTABILITY IS USED UP AND DEWPOINTS FALL ACROSS OUR FORECAST
AREA. LITTLE IF ANY PRECIPITATION IS EXPECTED TONIGHT...BUT CAN
NOT RULE OUT A LITTLE SOMETHING DUE TO THE UPPER LOW TRACKING
ACROSS THE WESTERN PORTIONS OF OUR FORECAST AREA.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 353 AM CDT SUN APR 27 2014
MAIN FORECAST CONCERNS WILL BE CHANCES FOR PRECIPITATION MONDAY
THROUGH THURSDAY AND TEMPERATURES THROUGH THE PERIOD.
A STRONG UPPER LEVEL LOW WILL BE THE MAIN FEATURE AFFECTING THE
WEATHER THROUGH MOST OF THE PERIOD. THIS LOW WILL BRING
PRECIPITATION CHANCES TO THE FORECAST AREA THROUGH THURSDAY BEFORE
IT FINALLY MOVES FAR ENOUGH TO THE EAST. THE UPPER LOW WILL MOVE
THROUGH NEBRASKA ON MONDAY. WRAP AROUND PRECIPITATION IS EXPECTED TO
PUSH INTO THE AREA FROM THE NORTH WITH THE BEST CHANCES IN THE NORTH
AND LITTLE TO NO PRECIPITATION EXPECTED FOR KANSAS. PRECIPITATION
CONTINUES TO EXPAND MONDAY NIGHT AND MUCH OF THE AREA COULD HAVE
PRECIPITATION. MODELS STILL HAVE A FEW MINOR DIFFERENCES AND ONE OF
THEM IS THE AMOUNT OF COLD AIR. THE NAM AND THE ECMWF ARE COLDER
THAN THE GFS. LATE MONDAY NIGHT INTO TUESDAY MORNING THE
TEMPERATURES AT 850MB DIP BELOW FREEZING. THE SURFACE TEMPERATURES
IN THE UPPER 30S SHOULD KEEP PRECIPITATION AS RAIN ALTHOUGH THERE
COULD BE A SNOWFLAKE OR TWO IN THE NORTHWEST. THE UPPER LOW IS STILL
IN THE MID MISSISSIPPI VALLEY ON TUESDAY AND THERE IS STILL A CHANCE
FOR SOME SHOWERS THROUGH TUESDAY NIGHT. ONCE AGAIN THE 850MB
TEMPERATURES DROP BELOW FREEZING AND WITH SURFACE TEMPERATURES IN
THE MID 30S THERE COULD BE A FEW SNOWFLAKES MIXED IN. FOR NOW WILL
KEEP THE TREND OF JUST RAIN SHOWERS...BUT THIS BEARS WATCHING. FOR
WEDNESDAY INTO THURSDAY...THE UPPER LOW MOVES INTO THE GREAT LAKES
BUT A COUPLE OF WAVES CIRCULATING AROUND THE LOW COULD BRING A FEW
RAIN CHANCES DURING THE DAY WEDNESDAY AND THURSDAY. TEMPERATURES
WILL REMAIN ON THE COOL SIDE WITH HIGHS ONLY IN THE 50S.
BY FRIDAY INTO SATURDAY THE UPPER LEVEL LOW WILL BE WELL OUT OF THE
AREA. A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO THE AREA ON FRIDAY
AND TEMPERATURES WILL START TO WARM UP. WHEN THE SURFACE HIGH MOVES
TO THE EAST ON SATURDAY THERE WILL BE SOME WARM ADVECTION AND
TEMPERATURES WILL CONTINUE TO WARM INTO THE 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1223 PM CDT SUN APR 27 2014
FOCUS WILL BE ON THE POTENTIAL FOR SEVERE THUNDERSTORM
DEVELOPMENT WITHIN IN THE NEXT FEW HOURS. THE WINDS WILL BE
STRONG FROM THE SOUTH AT 20 TO 25 KNOTS AND GUSTS CLOSER TO 35
KNOTS. EVENTUALLY...THESE WINDS WILL CALM DOWN AROUND 7 PM. WATCH
FOR THUNDERSTORMS TO DEVELOP...RESULTING IN REDUCED FLIGHT
CONDITIONS.
&&
.FIRE WEATHER...
ISSUED AT 353 AM CDT SUN APR 27 2014
DEWPOINT TEMPERATURES SHOULD RAPIDLY FALL LATER THIS MORNING AND
THIS AFTERNOON BEHIND THE DRY LINE WITH INCREASING WINDS DUE TO
INCREASED MIXING. CONSEQUENTLY...A RED FLAG WARNING HAS BEEN
ISSUED FOR OUR SOUTHERN FORECAST ZONES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ072>075-
082>086.
KS...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-
017>019.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ007-018-019.
&&
MESOSCALE...HALBLAUB
SHORT TERM...WESELY
LONG TERM...JCB
AVIATION...GUERRERO
FIRE WEATHER...WESELYHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 925 AM CDT SUN APR 27 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281430- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 925 AM CDT SUN APR 27 2014 ...SEVERE THUNDERSTORMS LIKELY BETWEEN 11 AM AND 4 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED NARROW LINES OF THUNDERSTORMS ARE LIKELY TODAY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY BETWEEN 11 AM AND 4 PM. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ALONG AND NORTHEAST OF A LINE FROM LEXINGTON...TO MINDEN...TO NELSON. HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. SOUTH WINDS WILL INCREASE BEHIND THE DRY LINE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO NEAR 45 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS NORTH CENTRAL KANSAS. IN ADDITION...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES BEHIND THE DRY LINE WILL LIKELY RESULT IN CRITICAL FIRE DANGER AND THUS A RED FLAG WARNING HAS BEEN ISSUED FOR AREAS PRIMARILY SOUTH OF INTERSTATE 80. PLEASE SEE THE WIND ADVISORY MESSAGE AND RED FLAG WARNING MESSAGE FOR ADDITIONAL DETAILS. THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO TONIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHWEST WINDS ARE EXPECTED MONDAY AND TUESDAY. WINDS OF 20 TO 30 MPH...AND GUSTS TO 40 MPH ARE EXPECTED BOTH DAYS. AT THIS TIME...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY 281 DURING THE AFTERNOON HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS...BE ALERT FOR ACTIVATION IN THE 10 AM TO 5 PM TIME FRAME TODAY...ALONG AND NORTH OF A LINE FROM LEXINGTON...TO MINDEN...TO NELSON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1139 AM CDT SUN APR 27 2014 KSZ007-019-NEZ086-087-271745- JEWELL-MITCHELL-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT... SUPERIOR...NELSON...HEBRON...DESHLER 1139 AM CDT SUN APR 27 2014 AS OF 1130 AM CDT...THUNDERSTORMS ARE DEVELOPING OVER PORTIONS OF CENTRAL AND NORTH CENTRAL KANSAS...AND WILL LIKELY BEGIN IMPACTING PORTIONS OF MITCHELL...JEWELL...NUCKOLLS...AND THAYER COUNTIES BY NOON. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL CERTAINLY BE POSSIBLE WITH ANY THUDNERSTORM ACTIVITY THAT IS OBSERVED. RESIDENTS WILL ALSO NEED TO BE ON THE LOOKOUT FOR HAIL AND GUSTY THUNDERSTORM WINDS AS THIS ACTIVITY MOVES THROUGH. BRYANT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 PM CDT SUN APR 27 2014
NEZ060-271745-
DAWSON NE-
1223 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1245 PM CDT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GOTHENBURG...OR 25 MILES NORTHWEST OF LEXINGTON...MOVING
NORTHWEST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOTHENBURG.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4105 10006 4105 9999 4102 9997 4101 9996
4094 10017 4099 10022 4104 10023
TIME...MOT...LOC 1722Z 132DEG 26KT 4102 10012
FAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 142 PM CDT SUN APR 27 2014 NEZ073-074-084-085-271915- FRANKLIN NE-KEARNEY NE-PHELPS NE-WEBSTER NE- 142 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEARNEY...EAST CENTRAL PHELPS...SOUTHWESTERN WEBSTER AND CENTRAL FRANKLIN COUNTIES UNTIL 215 PM CDT... AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERTON...OR 35 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHWEST AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINDEN...FRANKLIN...AXTELL...HILDRETH...UPLAND AND RIVERTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4003 9867 4004 9893 4048 9921 4051 9883 TIME...MOT...LOC 1841Z 151DEG 30KT 4012 9884 FAY
The Grand Island radar (KUEX), 42 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
14 hail, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.
This is a delayed report for quarter size hail that occurred in the community of Byron. This report was received via Facebook.
This tornado touched down approximately 2 miles north-northeast of Upland and was on the ground for about 3 minutes. No damage was reported with this tornado.
This report was received via Twitter.
Quarter size hail occurred at Adams Central High School.
Quarter size hail was ongoing at the time of the report.
The report, along with a photo, was received via Twitter.
Quarter to walnut size hail occurred near the Interstate 80 exit for Alda. This report, along with a photo, was received via Twitter.
A 62 mph wind gust occurred from a severe thunderstorm.
A 60 mph wind gust occurred with a severe thunderstorm.
This tornado, which briefly touched down approximately 5 miles north-northeast of Bradshaw, was witnessed by storm chasers. No damage was reported with this tornado.
This report was received by a spotter near the Sherman and Valley County lines.
Heavy pea size hail occurred along with estimated 60 mph winds occurred at mile marker 359 on Interstate 80.
This tornado, which touched down northwest of the intersection of Highways 92 and 39 approximately 8 miles west-northwest of Osceola, was witnessed by multiple storm chasers. No damage was reported with this tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyThe tornado archive for Nebraska, 2014Warnings in Nebraska, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516138, 516139, 516140, 510395, 516141, 516142, 516143, 516146, 516147, 516156, 516158, 516148, 516150, 516153, 516151, 516152, 510394, 516154, 516159, 510391.